Alert archive / Wisconsin / Small Craft Advisories in 2026
Small Craft Advisory 16, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 17, 2026, 3:39 AM CST. It took effect at Feb 18, 2026, 10:34 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 3:39 AM CST (09:39 UTC)
- In effect from
- Feb 18, 2026, 10:34 AM CST
- Expired
- Feb 18, 2026, 10:00 PM CST
- In force
- 11 hr
- Issued by
- NWS Green Bay, WI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 16, 10:53 PM CST, 4 hours 46 minutes earlier. Its key messages:
- Record/near record warmth continues for the remainder of the day, with temperatures in the low to mid 50s observed this afternoon.
- Hazardous travel is expected over northern Wisconsin Tuesday night through Wednesday due to a combination of freezing rain, sleet, and snow. Winter weather headlines are likely.
- A second system is expected to bring a more widespread round of accumulating snow to the region Thursday and Friday.
Area forecast discussion, Feb 16, 10:53 PM CST, 4 hours 46 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1053 PM CST Mon Feb 16 2026 Updated aviation portion for 06Z TAF issuance .KEY MESSAGES... - Record/near record warmth continues for the remainder of the day, with temperatures in the low to mid 50s observed this afternoon. - Hazardous travel is expected over northern Wisconsin Tuesday night through Wednesday due to a combination of freezing rain, sleet, and snow. Winter weather headlines are likely. - A second system is expected to bring a more widespread round of accumulating snow to the region Thursday and Friday. && .DISCUSSION... Issued at 1137 AM CST Mon Feb 16 2026 Precip chances... Primary focus for this forecast cycle continues to be on a potent wintry system that is set to bring a slew of precip types to northeast Wisconsin beginning Tuesday evening. A strong upper trough ejects from the Intermountain West early on Tuesday, resulting in cyclogenesis over the northern Plains Tuesday afternoon. The surface low then tracks over the upper Mississippi Valley at near record low relative to climo, weakening slightly upon arrival. Precip type will start as rain for most Tuesday evening as an initial push of WAA keeps the 540 line off to our north, though a surge of colder air on the back end of the low will spur height falls over the Northwoods late Tuesday night. As such, this looks like a favorable setup for mixed precip types. As 850 mb temps reach +2 to 4C early Wednesday morning, a Hudson Bay high to the north will feed in much colder air at the surface, resulting in a classic freezing rain profile for areas along/north of Hwy 8. Greatest chance (40 to 70%) for a glazing of ice will be over Vilas, Oneida, and Forest counties, with a lesser signal (20 to 40%) existing for a tenth of an inch of ice. Meager elevated instability may even support a rumble or two of thunder late Tuesday night. Opted to increase SLRs slightly during the late Tuesday into Wednesday period as greater lift arrives and potential for dynamic cooling of the column arises. Snowfall amounts have come up slightly as a result, with the highest totals (3 to 5", locally higher) concentrated along the Upper Peninsula border. Overall, looking like a pretty slam dunk Advisory event, though we should remain below warning criteria in most places. Another system is progged to lift north from the central Plains end of week as the 500 mb wave train remains full steam ahead. Temperatures should be slightly colder during this time, favoring a better setup for widespread accumulating snow. Though ensembles still show a decent spread in both timing and track of the low this far out, current thinking is that it would be rather difficult to take a miss from this system. Will obviously need to be monitored in the coming days for snowfall amounts, as the interquartile range remains rather large at this time. Temperatures... Record/near record warmth continues this afternoon, with temperatures reading in the low to mid 50s for many as boundary layer mixing taps into 925 mb temps of +6 to 8C. Only limiting factor to the temperature forecast would be mid- level clouds that are already present over some areas as of early this afternoon. Above normal (though not record) temperatures then continue throughout the work week, moderating back to near normal by the weekend as high pressure settles over the upper Midwest. Wind/fog... Light winds and partial clearing may result in patchy fog development tonight as winds attempt to decouple, though CAM consensus doesn't seem to be present. However, would venture to say that fog should perform slightly better than in previous overnight periods as decent moisture gets trapped under a near- surface inversion. Winds then veer to easterly and ramp up Tuesday afternoon as the pressure gradient tightens up over the eastern half of the state. Surface gusts to 30 mph will be possible on land, with gales possible over our northern marine zones. && .AVIATION...for 06Z TAF Issuance Issued at 1053 PM CST Mon Feb 16 2026 Main concerns in the TAF period will be some patchy fog near the Lake Michigan shoreline and the northwoods tonight and the arrival of an active weather system Tuesday night. Patchy fog has already developed along the shoreline areas, so included a mention for the fog in MTW and GRB. Confidence on fog for the northwoods has once again increased, so brought back the a TEMPO for RHI to include some lower visibility should fog return. Better flying conditions are then expected for most of the day Tuesday before active weather returns Tuesday evening. Expect lowering ceilings by 00Z Tuesday, with rain spreading into the area shortly after. This should bring conditions down to IFR for the overnight period. Wintry precipitation could mix in at times as well, beyond the current TAF with the best chance for a mix occurring further north towards RHI. The onset of this system will also see very strong winds arrive in the lower levels, so LLWS will become a concern at all terminals Tuesday night. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Goodin AVIATION.......Uhlmann
Hazardous weather outlook, Feb 16, 2:10 PM CST, 13 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 210 PM CST Mon Feb 16 2026 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-172015- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 210 PM CST Mon Feb 16 2026 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Patchy fog may reduce visibilities and impact travel for motorists late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Visibility reductions from patchy fog will be possible through Tuesday morning. Hazardous travel is expected over northern Wisconsin Tuesday night through Wednesday due to a combination of freezing rain, sleet, and snow. Several inches of snow will be possible along the Upper Peninsula border. An isolated thunderstorm will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-172015- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 210 PM CST Mon Feb 16 2026 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Patchy fog may reduce visibilities and impact navigation late tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Wind gusts may approach gale force over the northern Door Peninsula late Tuesday night into Wednesday morning. Recent mild temperatures combined with gusty east winds will result in an increased ice floe risk over the bay of Green Bay. Goodin
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 3:11 AM CST | Winter Weather Advisory | GRB | Florence, Forest, Langlade, Marinette, Oconto, Oneida and 1 more | 33 hr |
| Feb 17, 3:39 AM CST | Gale Warning | GRB | 31 hr |
Nearby
Small Craft Advisories in Wisconsin, 2026Every small craft advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.